A Case of Chondrosarcoma Developing in a Recurrent Retroperitoneal Mass after Chemotherapy for Testicular Germ Cell TumorAssimakopoulos S.F.a · Koutras A.a · Ravazoula P.b · Makatsoris T.a · Petsas T.c · Iconomou G.a · Nikolopoulou V.a · Kalofonos H.P.a
Departments of aMedicine, bPathology and cRadiology, University Hospital, Patras Medical School, Rion, Patras, Greece
Do you have an account?
- Rent for 48h to view
- Buy Cloud Access for unlimited viewing via different devices
- Synchronizing in the ReadCube Cloud
- Printing and saving restrictions apply
Rental: USD 8.50
Cloud: USD 20.00
Article / Publication Details
Teratomas with malignant transformation occur in a small proportion of patients with metastatic germ cell tumors treated with platinum-based chemotherapy. Chondrosarcoma has rarely been reported as a component of the second non-germ cell malignancy. We report the case of a 37-year-old man who developed a chondrosarcoma in a recurrent retroperitoneal mass after chemotherapy for testicular germ cell tumor. Malignant transformation of the retroperitoneal teratomatous mass occurred in the absence of any symptoms or clinical signs, elevation in serum tumor markers, or the presence of atypical elements in previously resected specimens, suggesting the need for close radiographic follow-up of these patients.
© 2006 S. Karger AG, Basel
Article / Publication Details
Copyright / Drug Dosage / DisclaimerCopyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher or, in the case of photocopying, direct payment of a specified fee to the Copyright Clearance Center.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.